Alert archive / Massachusetts / High Wind Watches in 2005

High Wind Watch 4, NWS Boston/Norton, MA

November 23, 2005Newport County, Washington County, Rhode Island; 5 counties in Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Nov 23, 2005, 3:51 PM EST for Newport County, Washington County, Rhode Island; 5 counties in Massachusetts. It took effect at Nov 24, 2005, 3:00 PM EST. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Nov 23, 2005, 3:51 PM EST (20:51 UTC)
In effect from
Nov 24, 2005, 3:00 PM EST
Expired
Dec 9, 2005, 10:00 PM EST
In force
15 days
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2005-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2005-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 232051
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EST WED NOV 23 2005

MAZ020>024-RIZ006>008-240500-
/O.NEW.KBOX.HW.A.0004.051124T2000Z-051125T0500Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
351 PM EST WED NOV 23 2005

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH FOR THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND...WHICH
IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

A LOW PRESSURE CENTER WILL MOVE OUT OF THE GREAT LAKES TONIGHT INTO
WESTERN NEW YORK STATE ON THANKSGIVING MORNING...THEN INTO NORTHWEST
NEW ENGLAND BY LATE THURSDAY. STRONG SOUTHWEST TO WEST WINDS WILL
DEVELOP ALONG THE SOUTHERN NEW ENGLAND COAST THURSDAY AFTERNOON AND
EVENING AS THE LOW DEEPENS AND PUSHES THROUGH NORTHERN NEW ENGLAND.

THE HIGHEST WINDS ARE EXPECTED FROM 3 PM UNTIL 10 PM ON THURSDAY.
SUSTAINED WINDS OF 40 MPH OR GREATER OR WIND GUSTS OF 58 MPH OR
GREATER ARE POSSIBLE IN THE WATCH AREA.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

VALLIER-TALBOT
5 follow-up statements
000 
WWUS71 KBOX 240312
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1012 PM EST WED NOV 23 2005

MAZ020>024-RIZ006>008-241115-
/O.CON.KBOX.HW.A.0004.051124T2000Z-051125T0500Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
1012 PM EST WED NOV 23 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD
HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT AND BLOCK ISLAND.

STRENGTHENING LOW PRESSURE JUST NORTH OF THE GREAT LAKES TONIGHT WILL
MOVE EAST INTO WESTERN NEW YORK STATE THANKSGIVING MORNING...THEN
INTO NORTHWEST NEW ENGLAND BY LATE THURSDAY. STRONG SOUTHWEST TO WEST
WINDS WILL DEVELOP ALONG THE SOUTHERN NEW ENGLAND COAST THURSDAY
AFTERNOON AND EVENING...AS THE LOW CONTINUES TO INTENSIFY AND PUSHES
THROUGH NORTHERN NEW ENGLAND.

THE HIGHEST WINDS ARE EXPECTED FROM 3 PM UNTIL 10 PM THURSDAY.
SUSTAINED WINDS OF 40 MPH OR GREATER OR WIND GUSTS OF 58 MPH OR
GREATER ARE POSSIBLE IN THE WATCH AREA. EITHER A HIGH WIND WARNING OR
A WIND ADVISORY WILL BE ISSUED EARLY THANKSGIVING MORNING.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

NOCERA
000 
WWUS71 KBOX 241031
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
531 AM EST THU NOV 24 2005

MAZ022>024-RIZ008-241845-
/O.UPG.KBOX.HW.A.0004.051124T2000Z-051125T0500Z/
/O.NEW.KBOX.WI.Y.0016.051124T1800Z-051125T0900Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND
531 AM EST THU NOV 24 2005

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

THIS ADVISORY INCLUDES CAPE COD...NANTUCKET...MARTHAS VINEYARD AND
BLOCK ISLAND.

SOUTHEAST WINDS WILL SHIFT TO SOUTHWEST BY THIS AFTERNOON THEN
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THESE STRONG WINDS
WILL CONTINUE INTO TONIGHT AS COLDER AIR RUSHES INTO THE REGION.

STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND
LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ020-021-RIZ006-007-241845-
/O.UPG.KBOX.HW.A.0004.051124T2000Z-051125T0500Z/
/O.NEW.KBOX.WI.Y.0016.051124T2200Z-051125T0900Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY...NEWPORT
531 AM EST THU NOV 24 2005

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY FOR SOUTH COASTAL MASSACHUSETTS AND RHODE ISLAND...WHICH IS
IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER
GUSTS LATE TODAY. THESE STRONG WINDS WILL CONTINUE TONIGHT WITH GUSTS
UP TO 50 MPH AS COLDER AIR RUSHES INTO THE REGION.

STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND
LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ016-241845-
/O.NEW.KBOX.WI.Y.0016.051124T2200Z-051125T0900Z/
EASTERN NORFOLK MA-
INCLUDING THE CITY OF...QUINCY
531 AM EST THU NOV 24 2005

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY FOR THE BLUE HILLS...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 4 AM EST FRIDAY.

SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER
GUSTS LATE TODAY...AND CONTINUE TONIGHT AS COLDER AIR RUSHES INTO
THE REGION.

STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND
LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

KJC
000 
WWUS71 KBOX 091801
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
101 PM EST FRI DEC 9 2005

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED LATE THIS
AFTERNOON AND EVENING IN SOUTHEAST NEW ENGLAND...

.RAPIDLY INTENSIFYING LOW PRESSURE NEAR BLOCK ISLAND AT 1 PM WILL
TRACK EAST...PASSING CLOSE TO NANTUCKET LATE TODAY AND THEN OUT TO
SEA THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP ALONG BOTH THE
COAST OF RHODE ISLAND...INCLUDING BLOCK ISLAND. FOR
MASSACHUSETTS...THIS INCLUDES BOTH THE SOUTH AND EAST COASTS. ACROSS
MARTHAS VINEYARD AND NANTUCKET...DAMAGING WINDS ARE POSSIBLE. 

MAZ022>024-100215-
/O.CON.KBOX.HW.W.0004.051209T2100Z-051210T0600Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
101 PM EST FRI DEC 9 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 1 AM EST SATURDAY...

WINDS WILL ABRUPTLY SHIFT TO NORTHWEST AROUND 4 PM AND RAPIDLY
INCREASE TO BETWEEN 35 AND 45 MPH...WITH GUSTS AS HIGH AS 60 MPH.
THESE HIGH WINDS WILL LAST INTO THIS EVENING...BEFORE DIMINISHING
AFTER MIDNIGHT.

WINDS OF THIS MAGNITUDE ARE CAPABLE OF DAMAGING TREES AND POWER
LINES...AS WELL AS CAUSING PROPERTY DAMAGE. POWER OUTAGES ARE
LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

$$

MAZ007-015-016-019-100215-
/O.EXA.KBOX.WI.Y.0018.051209T2100Z-051210T0600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...PLYMOUTH
101 PM EST FRI DEC 9 2005

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
EST SATURDAY. 

WINDS WILL ABRUPTLY SHIFT TO NORTHWEST LATE THIS AFTERNOON AND
INCREASE RAPIDLY TO BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 50 MPH.
THESE STRONG WINDS WILL LAST INTO THIS EVENING...BEFORE DIMINISHING
AFTER MIDNIGHT.

WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ020-021-RIZ006>008-100215-
/O.CON.KBOX.WI.Y.0018.051209T2100Z-051210T0600Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
101 PM EST FRI DEC 9 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST SATURDAY...

WINDS WILL ABRUPTLY SHIFT TO NORTHWEST LATE THIS AFTERNOON AND
INCREASE RAPIDLY BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 50
MPH. THESE STRONG WINDS WILL LAST INTO THIS EVENING...BEFORE
DIMINISHING AFTER MIDNIGHT.

WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

NOCERA
000 
WWUS71 KBOX 091816
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
116 PM EST FRI DEC 9 2005

...CORRECTION TO TIME ONSET OF STRONG WINDS....

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED LATE THIS
AFTERNOON AND EVENING IN SOUTHEAST NEW ENGLAND...

.RAPIDLY INTENSIFYING LOW PRESSURE NEAR BLOCK ISLAND AT 1 PM WILL
TRACK EAST...PASSING CLOSE TO NANTUCKET LATE TODAY AND THEN OUT
TO SEA THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP ALONG
BOTH THE COAST OF RHODE ISLAND...INCLUDING BLOCK ISLAND. FOR
MASSACHUSETTS...THIS INCLUDES BOTH THE SOUTH AND EAST COASTS.
ACROSS MARTHAS VINEYARD AND NANTUCKET...DAMAGING WINDS ARE
POSSIBLE.

MAZ022>024-100130-
/O.EXT.KBOX.HW.W.0004.051209T2000Z-051210T0600Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
116 PM EST FRI DEC 9 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

WINDS WILL ABRUPTLY SHIFT TO NORTHWEST AROUND 3 PM AND RAPIDLY
INCREASE TO BETWEEN 35 AND 45 MPH...WITH GUSTS AS HIGH AS 60 MPH
ACROSS CAPE COD...NANTUCKET AND MARTHAS VINEYARD. THESE HIGH WINDS
WILL LAST INTO THIS EVENING...BEFORE DIMINISHING AFTER MIDNIGHT.

WINDS OF THIS MAGNITUDE ARE CAPABLE OF DAMAGING TREES AND POWER
LINES...AS WELL AS CAUSING PROPERTY DAMAGE. POWER OUTAGES ARE
LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

$$

MAZ007-015-016-019>021-RIZ006>008-100130-
/O.EXT.KBOX.WI.Y.0018.051209T1816Z-051210T0600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
116 PM EST FRI DEC 9 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SATURDAY. 

WINDS WILL ABRUPTLY SHIFT TO NORTHWEST AND INCREASE RAPIDLY TO
BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 50 MPH. THESE STRONG
WINDS WILL ARRIVE IN COASTAL RHODE ISLAND BETWEEN 130 PM AND 2
PM...THEN AROUND 3 PM ACROSS EASTERN COASTAL MASSACHUSETTS...
INCLUDING BOSTON AND ITS NORTH AND SOUTH SHORES.

WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$


NOCERA
000 
WWUS71 KBOX 092143
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EST FRI DEC 9 2005

...STRONG TO DAMAGING WINDS TO DIMINISH AFTER 6 PM...

.RAPIDLY INTENSIFYING LOW PRESSURE JUST EAST OF CAPE COD...WILL
CONTINUE TO MOVE EAST AWAY FROM THE REGION. STRONG TO DAMAGING
NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE TO
IMPACT CAPE COD AND NANTUCKET UNTIL 6 PM. THEREAFTER...WINDS WILL
DIMINISH. FARTHER TO THE WEST ACROSS MARTHAS VINEYARD...BLOCK ISLAND
AND THE REMAINDER OF THE SOUTH COASTS OF RHODE ISLAND AND
MASSACHUSETTS...INCLUDING EAST COASTAL MASSACHUSETTS WINDS HAVE
ALREADY BEGUN TO SUBSIDE. THIS DECREASING TREND WILL CONTINUE THIS
EVENING...WITH WINDS FALLING BELOW ADVISORY THRESHOLD BY 10 PM.

MAZ022>024-100300-
/O.EXT.KBOX.HW.W.0004.000000T0000Z-051210T0300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
443 PM EST FRI DEC 9 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR
CAPE COD AND NANTUCKET.  NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
TO 65 WILL CONTINUE UNTIL 6 PM. THEREAFTER...WINDS WILL QUICKLY
DIMINISH.

WINDS OF THIS MAGNITUDE ARE CAPABLE OF DAMAGING TREES AND POWER
LINES...AS WELL AS CAUSING PROPERTY DAMAGE. POWER OUTAGES ARE LIKELY.
TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

$$

MAZ007-015-016-019>021-RIZ006>008-100300-
/O.EXT.KBOX.WI.Y.0018.000000T0000Z-051210T0300Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
443 PM EST FRI DEC 9 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...THIS
INCLUDES THE CITY OF BOSTON...CAPE ANN...PLYMOUTH COUNTY AND THE
ENTIRE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE INTO EARLY
THIS EVENING...THEN DIMINISH RAPIDLY AFTER 10 PM.

WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

NOCERA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Nov 23, 4:30 AM EST, 11 hours 21 minutes earlier.

Area forecast discussion, Nov 23, 4:30 AM EST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EST WED NOV 23 2005

.SHORT TERM (TODAY THROUGH THURSDAY)...
CURRENT RADAR DEPICTS SNOW SHOWERS MOVING ACROSS EASTERN RHODE ISLAND
AND SE MASS THIS MORNING WITH FLURRIES OVER NORTHEAST MA...ALL AHEAD OF
UPPER TROUGHS AND GOOD PVA MOVING THROUGH BASE OF 500MB TROUGH. 500MB
TROUGH TURNS NEGATIVE THROUGH 18Z...AFTERWHICH ALL UPPER TROUGHS
MOVE THROUGH AND PCPN SHUTS OFF. WILL BE CARRYING CHANCE RN/SN
SHOWERS ACROSS SE MASS THIS MORNING.

FOR THIS AFTERNOON AND THIS EVENING...DIMINISHING WINDS WITH CLOUDS
ERODING. A LULL BEFORE THE NEXT POLAR VORTEX ASSAULT.

FOR NEXT CLIPPER SYSTEM GFS AND ETA IN REMARKABLY CLOSE AGREEMENT.
SO...FOR TONIGHT CLOSED LOW DIVES DOWN FROM HUDSON BAY WITH
ASSOCIATED STRONG SHORT WAVE ENERGY CAUSING VERY NEGATIVE TILTED
(SIDEWAYS) 500MB TROUGH TO ROTATE OVER REGION EARLY THURSDAY. EXPECT
OVERRUNNING PCPN TO DEVELOP TOWARD MORNING VIA EXCELLENT WAA STARTING
FIRST AS MAINLY SNOW EVERYWHERE. AFTER 12Z THURSDAY THE COASTAL
PLAIN WILL SEE A QUICK CHANGE TO RAIN...THEN AS THE MORNING WHERES
ON...WARMING IN THE LOWEST LAYERS WILL CAUSE A CHANGE TO RAIN
EVERYWHERE BY 18Z. THE ONLY CAVEAT IS THAT A NORTHERLY AGEO WIND
PREVAILING THROUGH AT LEAST 15Z OVER THE INTERIOR MAY ALLOW FOR
POCKETS OF FREEZING RAIN WITHIN THE VALLEYS OF FAR W/NW INTERIOR
BEFORE THE CHANGE TO ALL RAIN.

PCPN WILL BE A QUICK 6 HOUR SHOT BETWEEN 12-18Z WHEN ALL DYNAMIC
MECHANISMS COMING TOGETHER. REGION UNDER EXTREMELY NEGATIVELY TILTED
UPPER TROUGH COMBINED WITH LF QUAD OF UPPER JET. AT 700MB DIFFLUENCE
OF WIND FIELD...AND FROM SFC TO 850MB CONVERGENCE OF WIND FIELD
LIFTING N TO S BETWEEN 6 HOUR TIME FRAME. IN ADDITION BOTH ETA AND
GFS MODELS OFFERING TT OF 50 OR MORE...SO THUNDER POSSIBLE...BUT FOR
NOW LEFT OUT OF ZONE WORDING.

BEFORE A CHANGE TO RAIN...EXPECTING A SNOWFALL TOTAL OF 2 TO 4 INCHES
ACROSS NORTHWEST SECTIONS AND SW NH...WITH 1 TO 3 INCHES FROM BDL-
ORH-BED AND LESSER AMOUNTS SE OF THIS LINE.

WARM FRONT LIFTS NORTH THROUGH 18Z AFTERWHICH COLDER AIR WRAPS AROUND
SYSTEM. THEREFORE AFTER OVERRUNNING PCPN...EXPECT SHOWERY ACTIVITY TO
CONTINUE THURSDAY AFTERNOON UNDER STRONG CAA WITH COLD POOL JUST
UPSTREAM OVER NEW YORK STATE. FIRST IT WILL BE SHRA WITH A QUICK
CHANGE TO SHSN EVERYWHERE BY EVENING.

WIND...WITH SE INFLOW AHEAD OF CLIPPER THURSDAY MORNING...SE MASS
COULD SEE WIND ADVISORY CRITERIA WINDS. THEN THURSDAY AFTERNOON SUCH
STRONG COLD AIR ADVECTION COULD POSSIBLY YIELD DAMAGING WINDS ALL
ACROSS THE REGION.

FAVORED ETA MOS TEMPS AND ETA12 WINDS AND WIND GUSTS.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
UPPER LOW LIFTS NWD THU NGT BUT WITH STRONG DOWNSTREAM RIDGING OVER
N ATLANTIC UPPER TROF WILL REMAIN LOCKED IN ACRS GT LAKES AND NE
RESULTING IN COOL BUT MAINLY DRY CONDITIONS THRU THE FIRST HALF OF
WEEKEND.  CONTINUED DRY INTO EARLY NEXT WEEK AND NOW LATEST GFS AND
ECMWF SUGGESTING NOTABLE WARMING TREND INTO EARLY NEXT WEEK AS BOTH
MODELS SHOW THAT HIGH LATITUDE BLOCK BREAKS DOWN WITH POLAR VORTEX
LIFTING NWD AND SE US RIDGE BUILDING HEIGHTS ACRS NE.  HOWEVER THIS
SCENARIO IS ANYTHING BUT CERTAIN.

LOOKS LIKE A DECENT WINDEX EVENT SETTING UP FOR THU EVNG WITH
PASSAGE OF CDFNT...ESPECIALLY ACRS ERN ZONES.  HAVE CARRIED CHC POPS
FOR NOW.  LOW LEVELS COLD ENOUGH BY THEN FOR SNOW FOR ALL BUT CAPE
AND ISLANDS WHERE THERMAL PROFILE STILL WARM ENOUGH FOR RAIN OR
RA/SNOW MIX.  GIVEN STRONG UPPER LEVEL DYNAMICS AND STEEP LOW LEVEL
LAPSE RATES COULD SEE SOME BRIEF HEAVIER SQUALLS.  ANY SNOW SHOWERS
WILL END BEFORE MIDNIGHT AS GOOD DRYING MOVES IN WITH STRONG
WESTLERLY FLOW.

POST FRONTAL WEST WINDS WILL BE A SIGNIFICANT FACTOR THU NIGHT WITH
STRONG CAA AND TIGHT PRES GRADIENT.  MODEL SOUNDINGS SUPPORT GUSTS TP
35-40 KTS OVER LAND WITH EVEN STRONGER GUSTS OVER THE WATER WHERE
LAPSE RATES WILL BE GREATER.  WIND ADVISORY MAY EVENTUALLY BE NEEDED
FOR THE COAST AND HIGHER ELEVATIONS.

WINDS WILL SLOWLY DIMINISH ON FRI AS GRADIENT RELAXES BUT STILL
BREEZY.  EXPECT PTSUNNY SKIES WITH PSBLY A FLURRY FOR HIR TRRN NW
ZONES.  850 TEMPS -8 TO -10 SO MAXES WILL REMAIN IN 30S OVER
INTERIOR AND AROUND 40 COASTAL PLAIN.

SFC HIGH PRES BUILDS ACRS NEW ENG FOR FRI NGT/SAT WITH TEMPS
REMAINING BELOW NORMAL THEN A WARMING TREND MAY BE IN THE CARDS FOR
SUN-TUE IF LATEST ECMWF/GFS ARE CORRECT.  HOWEVER...GFS ENSEMBLES
INDICATE A LOT OF SPREAD AMONG ITS MEMBERS AND ENSEMBLE MEAN DOES
NOT SUPPORT WARMUP TO THE EXTENT OF OP GFS AND ECMWF AS IT HANGS ON
TO N ATLANTIC BLOCK LONGER AND SUPPRESSES SE RIDGE.  SO WE WILL NOT
COMPLETELY BUY INTO MILD MEX TEMPS...BUT RATHER SHOW JUST A SLIGHT
WARMING TREND.

&&

.AVIATION...
SEE TAFS FOR SPECIFICS.

&&

.MARINE...
SCA FOR OUTER WATERS DUE TO RESIDUAL WINDS AND HIGH SEAS. FOR RID &
BID SOUNDS AND BUZZ BAY ALSO HEADLINING SCA FOR ROUGH SEAS AND
RESIDUAL WIND GUSTS.

GALES LIKELY THURSDAY VIA SE INFLOW WIND AHEAD OF CLIPPER...THEN
STRONG GALES LIKELY THURSDAY AFTERNOON THROUGH FRI MORNING IN STRONG
CAA. STORM FORCE WIND GUSTS POSSIBLE WITH INITIAL SURGE OF COLD AIR
THURSDAY NIGHT BUT LATER SHIFTS WILL DETERMINE WHETHER TO HOIST STORM
WARNING.

LONG TERM...STRONG GALES AND MARGINAL STORM FORCE GUSTS LIKELY THU
NIGHT OVER THE OPEN WATERS AS STRONG CAA OVER WATER WILL PROMOTE
EXCELLENT MIXING.  SOUNDINGS SUPPORT G45-50 KTS.  WE WILL CAP WINDS
GUSTS AT G45 KTS (JUST SHY OF STORM) FOR THU EVNG BUT LATER SHIFTS
MAY NEED TO CONSIDER INCREASING GUSTS TO STORM WARNING CRITERIA.
WINDS WILL SLOWLY DIMINSIH TO MARGINAL GALES AND SMALL CRAFT
THRESHOLDS ON FRI.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ234-235-237-250-254-255 UNTIL 5 PM
     WEDNESDAY.
  ...GALE WARNING FOR ANZ231>235-237-250-254-255 FROM 9 AM THURSDAY
     TO 9 AM FRIDAY.
  ...GALE WARNING FOR ANZ230-236 FROM 9 AM THURSDAY TO 5 AM FRIDAY.
&&

SHORT TERM...KAB
LONG TERM...KJC
AVIATION...KAB
MARINE...KJC/KAB
Hazardous weather outlook, Nov 23, 6:08 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
608 AM EST WED NOV 23 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241200-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
608 AM EST WED NOV 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.

.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW MAY OVERSPREAD THE REGION LATE TONIGHT TOWARD DAYBREAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ACCUMULATING SNOW IS LIKELY ON THURSDAY...MAINLY NORTH AND WEST OF
HARTFORD...WORCESTER AND LAWRENCE.  MOSTLY RAIN IS FORECAST FOR
THE COASTAL PLAIN ALTHOUGH THE PRECIPITATION MAY BEGIN AS A BRIEF
PERIOD OF SNOW.  NO ACCUMULATION IS EXPECTED FROM CAPE COD TO THE
I-95 CORRIDOR.  AN INCH OR 2 IS POSSIBLE FURTHER INLAND BEFORE A
GRADUAL CHANGE TO RAIN BEFORE MIDDAY...WITH AS MUCH AS 2 TO 4
INCHES OVER THE HIGHER ELEVATIONS OF FAR NORTHWEST MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE WHERE A WINTER WEATHER ADVISORY MAY
EVENTUALLY BE NEEDED. THE BULK OF THE PRECIPITATION WILL FALL
THURSDAY MORNING INTO EARLY AFTERNOON.

A FEW SNOW SHOWERS OR BRIEF HEAVIER SNOW SQUALLS ARE POSSIBLE LATE
THURSDAY OR THURSDAY EVENING ASSOCIATED WITH THE PASSAGE OF A COLD
FRONT.  IT WILL BECOME VERY WINDY THURSDAY NIGHT WITH WEST WINDS
INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.  WIND
ADVISORIES WILL LIKELY BE NEEDED FOR THURSDAY NIGHT ALONG THE COAST
AND OVER THE HIGHER ELEVATIONS.

GALE WARNINGS HAVE BEEN ISSUED ON THE COASTAL WATERS FOR THURSDAY
INTO FRIDAY...AND THERE IS A CHANCE THE GALE WARNINGS MAY BE
UPGRADED TO STORM WARNING THURSDAY NIGHT OVER THE OPEN WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BUT
ACTIVATION MAY BE NECESSARY THURSDAY FOR SNOWFALL REPORTS AND
THURSDAY NIGHT FOR HIGH WINDS.

In the hours before

Special weather statement, Nov 23, 12:15 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 PM EST WED NOV 23 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-232300-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
1215 PM EST WED NOV 23 2005

...HOLIDAY TRAVEL IMPACTED FOR THANKSGIVING DAY...

AN ALBERTA CLIPPER TYPE STORM SYSTEM WILL BRING A MIXTURE OF WINTER
WEATHER TO SOUTHERN NEW ENGLAND FOR THANKSGIVING DAY. WHETHER BY
LAND...SEA...OR AIR...TRAVEL ON THURSDAY WILL BE IMPACTED.

A LOW PRESSURE AREA WILL APPROACH THE REGION FROM THE GREAT
LAKES EARLY THURSDAY THEN QUICKLY MOVE ACROSS NEW ENGLAND DURING THE
DAY. SNOW WILL DEVELOP ACROSS THE REGION BEFORE SUNRISE THANKSGIVING
DAY...THEN AS WARMER AIR WRAPS NORTH ACROSS THE REGION...THE SNOW
WILL EVENTUALLY CHANGE TO RAIN BY NOON. THE EAST AND SOUTH COASTAL
PLAINS WILL SEE SNOW QUICKLY CHANGE TO RAIN SOON AFTER SUNRISE...WITH
THE CHANGEOVER TO RAIN SPREADING NORTH THROUGH NOON.

BEFORE THE CHANGE OVER FROM SNOW TO RAIN...SNOW AMOUNTS OF 2 TO 4
INCHES ARE POSSIBLE ACROSS FAR NORTHWEST MASSACHUSETTS AND SOUTHWEST
NEW HAMPSHIRE...WITH 1 TO 2 INCHES FROM THE MASSACHUSETTS TURNPIKE TO
INTERSTATE 495...THIS WOULD INCLUDE HARTFORD...WORCESTER AND
LAWRENCE. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED FROM THE
INTERSTATE 95 CORRIDOR SOUTH AND EAST.

THERE IS CONCERN THAT BEFORE THE CHANGE FROM SNOW TO RAIN...POCKETS
OF FREEZING RAIN ARE POSSIBLE DURING THE LATE MORNING WITHIN INTERIOR
VALLEYS OF CENTRAL AND WESTERN MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE WHERE THE COLDER AIR WILL TAKE LONGER TO ERODE.

WIND WILL ALSO BE A PROBLEM THANKSGIVING DAY. INITIALLY IT WILL
BECOME WINDY ALONG THE SOUTH COAST DUE TO INCREASING SOUTHEAST WINDS.
THEN DURING THE AFTERNOON HOURS AS THE CLIPPER DEPARTS...WINDS WILL
TURN WESTERLY AND BECOME QUITE STRONG AND GUSTY.

IF TRAVELING ON THANKSGIVING DAY...BE PREPARED FOR DELAYS. AVIATION
DELAYS ARE PROBABLE AND FERRY SERVICE ALONG THE SOUTH COAST SOUNDS
COULD BE ROUGH...IF NOT INTERRUPTED. IF TRAVELING BY AUTOMOBILE...
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 3:39 PM ESTSnow AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester23 hr

Nearby

High Wind Watches in Massachusetts, 2005High Wind Watches in Rhode Island, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.